Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 13, 2019, 2:13 AM MST for 6 counties in Arizona. It took effect at Jun 14, 2019, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2019, 2:13 AM MST (09:13 UTC)
- In effect from
- Jun 14, 2019, 11:00 AM MST
- Expired
- Jun 14, 2019, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5446 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS85 KTWC 130913 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 213 AM MST Thu Jun 13 2019 AZZ151-152-132300- /O.NEW.KTWC.FW.W.0006.190613T1900Z-190614T0200Z/ /O.NEW.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 213 AM MST Thu Jun 13 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152 BELOW 6000 FEET... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN SECTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon today to 7 PM MST this evening. a Red Flag Warning has also been issued from 11 AM to 8 PM MST Friday. * AFFECTED AREA...Fire weather zone 151 and Fire weather zone 152 below 6000 feet today and southern sections of Fire weather Zones 151 and 152 Friday . * TIMING...Noon today until 7 PM MST this evening and 11 AM to 8 PM MST Friday. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-132300- /O.NEW.KTWC.FW.W.0006.190613T1900Z-190614T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 213 AM MST Thu Jun 13 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150 BELOW 6000 FEET... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon today to 7 PM MST this evening. * AFFECTED AREA...Fire weather zone 150 below 6000 feet. * TIMING...Noon today to 7 PM MST this evening. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
700 WWUS85 KTWC 132116 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ Issued by National Weather Service Phoenix AZ 216 PM MST Thu Jun 13 2019 AZZ151-152-140530- /O.CON.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/ /O.CON.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 216 PM MST Thu Jun 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152 BELOW 6000 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN SECTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon today to 7 PM MST this evening. A Red Flag Warning has also been issued from 11 AM to 8 PM MST Friday. * AFFECTED AREA...Fire weather zone 151 and Fire weather zone 152 below 6000 feet today and southern sections of Fire weather Zones 151 and 152 Friday. * TIMING...Noon today until 7 PM MST this evening and 11 AM to 8 PM MST Friday. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-140200- /O.CON.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 216 PM MST Thu Jun 13 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150 BELOW 6000 FEET... * AFFECTED AREA...Fire weather zone 150 below 6000 feet. * TIMING...Noon today to 7 PM MST this evening. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
999 WWUS85 KTWC 140157 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 657 PM MST Thu Jun 13 2019 AZZ151-152-141200- /O.EXP.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/ /O.CON.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 657 PM MST Thu Jun 13 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152 BELOW 6000 FEET... 20-ft winds have decreased below critical thresholds this evening, therefore the Red Flag Warning will be allowed to expire at 7 PM MST. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * AFFECTED AREA...Southern portions of Fire weather Zones 151 and 152. * TIMING...11 AM to 8 PM MST Friday. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-140300- /O.EXP.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'odham Nation-TDC- 657 PM MST Thu Jun 13 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150 BELOW 6000 FEET... 20-ft winds have decreased below critical thresholds this evening, therefore the Red Flag Warning will be allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
307 WWUS85 KTWC 141001 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 301 AM MST Fri Jun 14 2019 AZZ151-152-142300- /O.CON.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 301 AM MST Fri Jun 14 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * AFFECTED AREA...Southern portions of Fire weather Zones 151 and 152. * TIMING...11 AM MST this morning to 8 PM MST this evening. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
031 WWUS85 KTWC 142132 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 232 PM MST Fri Jun 14 2019 AZZ151-152-150300- /O.CON.KTWC.FW.W.0007.000000T0000Z-190615T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 232 PM MST Fri Jun 14 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...Southern portions of Fire weather Zones 151 and152. * TIMING...Until 8 PM MST this evening. * WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 6 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
852 WWUS85 KTWC 150247 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 747 PM MST Fri Jun 14 2019 AZZ151-152-150400- /O.EXP.KTWC.FW.W.0007.000000T0000Z-190615T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 747 PM MST Fri Jun 14 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Although breezy southwest winds still persist across the area this evening, winds and humidity have fallen below critical fire weather thresholds. Therefore...the Red Flag Warning has been allowed to expire at 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 12, 2:45 PM MST, 11 hours 28 minutes earlier.
Area forecast discussion, Jun 12, 2:45 PM MST, 11 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 245 PM MST Wed Jun 12 2019 .SYNOPSIS...High pressure aloft will bring the hottest daytime temperatures so far this year through Thursday. High temperatures will return closer to seasonal normals Friday into next Tuesday. && .DISCUSSION...High clouds, thick at times, were been moving across the area on this hottest day of 2019 to date. Afternoon temperatures across the lower elevations were mainly in the upper 90s to 108 degrees with a few spots near record highs. The upper ridge responsible for the hot temperatures today will slightly weaken on Thursday with highs similar to what occurred today. Thereafter upper level trofiness will settle in over the desert southwest in various forms through the upcoming weekend into the first half of next week. Gusty afternoon winds with highs hovering around normal. There is a slight chance of afternoon storms across the White mountains Sunday and Monday. See fire weather section below for any fire weather concerns. && .AVIATION...Valid through 14/00Z. SCT-BKN clouds above 20k ft AGL through the forecast period. Expect typical diurnal wind trends today, currently WLY-NWLY 8-12 kts with gusts to 20 kts. Winds decrease this evening light and variable, becoming stronger Thursday afternoon SWLY 12-18 kts with gusts to 30 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...20-ft winds increase tomorrow afternoon as speeds reach 10-20 mph, with gusts up to 30 mph and the strongest breezes extend west of Tucson. The focus shifts slightly toward the east on Friday as Cochise County experiences the strongest winds. Relative humidities remain very dry, bottoming out around 6-12% in the valleys. Although conditions do not quite reach Red Flag criteria as of the current forecast, isolated areas could come close at times. Conditions settle down by the weekend as winds decrease area-wide. Temperatures also decrease near average, or perhaps even a few degrees below, and this trend continues into the week ahead. Aside from a slight chance of thunderstorms up in the White Mountains Sunday/Monday, dry weather persists. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:13 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 17 hr |
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.